ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Variation at the MJD locus in the major psychoses

Saleem, Quasar and Vijayakumar, M and Mutsuddi, Mousumi and Chowdhary, Neerja and Jain, Sanjeev and Brahmachari, Samir K (1998) Variation at the MJD locus in the major psychoses. In: American Journal of Medical Genetics, 81 (5). pp. 440-442.

Full text not available from this repository. (Request a copy)
Official URL: http://onlinelibrary.wiley.com/doi/10.1002/%28SICI...


Expansion of triplet repeats has been seen to underlie several disorders that manifest anticipation. Clinical evidence suggests that anticipation occurs in the major psychoses. We studied the distribution of repeat sizes at the Machado-Joseph disease (MJD) locus in a group of patients with the major psychoses. We did not find any large expansions, though 2 patients had alleles that were two repeats larger than in our controls. The difference in allele sizes was larger in the patient sample as compared to the controls. The effect of such large differences might be of functional significance.

Item Type: Journal Article
Publication: American Journal of Medical Genetics
Publisher: John Wiley and Sons
Additional Information: Copyright of this article belongs to John Wiley and Sons.
Keywords: machado joseph disease;bipolar disorder;schizophrenia; triplet repeat
Department/Centre: Division of Biological Sciences > Molecular Biophysics Unit
Date Deposited: 29 Aug 2005
Last Modified: 08 Feb 2012 06:15
URI: http://eprints.iisc.ac.in/id/eprint/3565

Actions (login required)

View Item View Item